MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP714D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic liver and gallbladder procedure in (b)(6) 2024 and suture was used.During the procedure, it was reported that during surgery, the needle broke during sewing.Then ct was used to look for the broken needle but failed.The patient is currently stable.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained via: received information as following from sales rep via phone today.After investigation, the event date should update to be 2024-jul.The specific gender and age of the patient are unknown.In (b)(6) 2024 (specific surgical date unknown), the patient underwent the laparoscopic liver and gallbladder surgery in hospital (specific patient diagnosis and surgery name unknown).The surgeon used vcp714d for intestinal anastomosis during the surgery.During sewing, the tail of the suture needle broke (the specific broken length is unknown).The surgeon immediately performed an intraoperative ct scan to assist in looking for the broken needle in the patient's body.However, the broken needle was not found in the patient's body, so the surgery continued.The subsequent surgical operation went smoothly, but the broken needle was not found in the end.The event did not cause any other harm to the patient except for prolonging the surgery time by about 1 hour.The patient's condition is currently stable and has been discharged smoothly.No further adverse event reports have been received.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device returned.Additional information: h6, h3 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The manufacturing records could not be reviewed as the batch/lot number is unknown.Photo review: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an eight-strand, winding former with three needles inside a plastic bag.The picture is not clear to determine the failure mode or reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ UD 8X18IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20181538
Report Number2210968-2024-09442
Device Sequence Number8298478
Product Code GAM
UDI-Device Identifier10705031055018
UDI-Public10705031055018
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP714D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown